| Model Number |
625-0T-32F |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Insufficient Information (4580)
| Date of Event |
10/06/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
Event or Problem Description
It was reported that the patient's right hip was revised due to the ceramic liner being chipped apart and broken.The alumina head and liner were revised to a 36 +7.5 lfit c-taper head and 36f 10° poly insert.Rep confirmed that no further information will be released by the hospital or surgeon.
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a trident liner was reported.The event was confirmed based on inspection.Method & results: product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 21 january 2021.This inspection indicated the alumina insert was returned fractured at the distal rim, the macroscopic surface features indicate the fracture occurred in overload.Metal transfer markings were observed on the articulating surface of the insert.Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: a material analysis has been performed.The report concluded:the returned ceramic insert head had fractured.The fracture surface morphology is consistent with an overload fracture.A continuous metal transfer ring was observed at the proximal end of the head taper.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that patient's right hip was revised due to the ceramic liner being chipped apart and broken.The event was confirmed based on inspection.A material analysis has been performed.The report concluded:the returned ceramic insert head had fractured.The fracture surface morphology is consistent with an overload fracture.A continuous metal transfer ring was observed at the proximal end of the head taper.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description